Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 655, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 12:40 PM CST for Claiborne County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 8, 2000, 12:40 PM CST (18:40 UTC)
- Expired
- Nov 8, 2000, 1:15 PM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Claiborne County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 081842
SVRJAN
MSC021-081915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST WED NOV 8 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 115 PM CST
* AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF PORT GIBSON. THE STORM
WAS MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL CLAIBORNE COUNTY
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
65
LAT...LON 3184 9085 3194 9071 3217 9073 3215 9082
3206 9089 3193 9105 3185 9095What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 11:45 AM CST, 55 minutes earlier.
Area forecast discussion, Nov 8, 11:45 AM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CST WED NOV 8 2000 TORNADO WATCH 785 WILL BE REPLACED AT NOON BY TORNADO WATCH 786...WHICH WILL COVER ALL OUR LOUISIANA PARISHES BUT NONE OF MISSISSIPPI OR SOUTHEAST ARKANSAS. STORM PREDICTION CENTER HAS ALSO EXPRESSED CONCERN ABOUT SOUTHEAST MS...WHERE CONVECTION IS DEVELOPING DEEP IN THE WARM SECTOR. ZONE UPDATE WILL BE ISSUED AT NOON TO REFRESH WATCH BOX COVERAGE...WITH NO OTHER CHANGES PLANNED FOR NOW. RESERVE THE RIGHT FOR ANOTHER EARLY AFTERNOON UPDATE DEPENDING ON MOVEMENT OF WARM FRONT AND/OR SEVERE WEATHER CONCERNS. .JAN... AR...NONE. LA...NONE. MS...NONE. 06
In the hours before
Special weather statement, Nov 8, 7:19 AM CST, 5 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 720 AM CST WED 8 2000 ...FLOODING... WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...WATER MAY POND OVER LOW-LYING AREAS AND ROADWAYS IN THUNDERSTORMS FORMING THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS OVER THE COUNTY FORECAST AREA...COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI. ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS ...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI TODAY. THE MAIN THREAT FROM THUNDERSTORMS DEVELOPING IN THIS ENVIRONMENT WILL BE STRONG...DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. A WARM FRONT WILL GRADUALLY LIFT NORTH OVER THE AREA...WHILE A VIGOROUS LOW-LEVEL JET WILL STEADILY PUMP MOISTURE INTO THE LOWER MISSISSIPPI RIVER VALLEY FROM THE GULF OF MEXICO TODAY. AT THE SAME TIME...A STRONG UPPER-LEVEL JET WILL ACCELERATE OVER THE REGION THIS AFTERNOON. ANY BREAKS IN THE CLOUD COVER WILL ALLOW INSOLATION TO WARM THE MOISTURE-RICH AIR OVER THE REGION AND FURTHER DESTABILIZE THE ATMOSPHERE. STRONG THUNDERSTORMS HAVE ALREADY OCCURRED OVER LOUISIANA AND THE SOUTHWESTERN PORTION OF OUR COUNTY WARNING AREA THIS MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP THROUGH THURSDAY MORNING. STORM SPOTTERS WEST OF INTERSTATE 55 WILL LIKELY BE NEEDED LATER THIS MORNING AND TONIGHT. SPOTTERS EAST OF INTERSTATE 55 WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. ALL RESIDENTS SHOULD REMAIN ALERT TO RAPIDLY CHANGING OR DEVELOPING WEATHER CONDITIONS TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Nov 8, 8:35 AM CST, 4 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO IN THUNDERSTORMS SECTION NATIONAL WEATHER SERVICE JACKSON MS 720 AM CST WED 8 2000 ...FLOODING... WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...WATER MAY POND OVER LOW-LYING AREAS AND ROADWAYS IN THUNDERSTORMS FORMING THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS OVER THE COUNTY FORECAST AREA...COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI. ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI TODAY. THE MAIN THREAT FROM THUNDERSTORMS DEVELOPING IN THIS ENVIRONMENT WILL BE STRONG...DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. A WARM FRONT WILL GRADUALLY LIFT NORTH OVER THE AREA...WHILE A VIGOROUS LOW-LEVEL JET WILL STEADILY PUMP MOISTURE INTO THE LOWER MISSISSIPPI RIVER VALLEY FROM THE GULF OF MEXICO TODAY. AT THE SAME TIME...A STRONG UPPER-LEVEL JET WILL ACCELERATE OVER THE REGION THIS AFTERNOON. ANY BREAKS IN THE CLOUD COVER WILL ALLOW INSOLATION TO WARM THE MOISTURE-RICH AIR OVER THE REGION AND FURTHER DESTABILIZE THE ATMOSPHERE. STRONG THUNDERSTORMS HAVE ALREADY OCCURRED OVER LOUISIANA AND THE SOUTHWESTERN PORTION OF OUR COUNTY WARNING AREA THIS MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP THROUGH THURSDAY MORNING. STORM SPOTTERS WEST OF INTERSTATE 55 WILL LIKELY BE NEEDED LATER THIS MORNING AND TONIGHT. SPOTTERS EAST OF INTERSTATE 55 WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. ALL RESIDENTS SHOULD REMAIN ALERT TO RAPIDLY CHANGING OR DEVELOPING WEATHER CONDITIONS TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 9:59 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 31 min |
| Nov 8, 6:39 AM CST | Severe Thunderstorm Warning | JAN | Adams | 36 min |
| Nov 8, 1:09 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 36 min |
| Nov 8, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 23 min |
| Nov 8, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Nov 8, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Nov 8, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Nov 8, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Newton | 23 min |
| Nov 8, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 46 min |
| Nov 8, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Nov 8, 3:07 PM CST | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Nov 8, 3:24 PM CST | Tornado Warning | JAN | Issaquena, Warren | 36 min |
| Nov 8, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Attala | 30 min |
| Nov 8, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 44 min |
| Nov 8, 3:54 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 36 min |
| Nov 8, 3:58 PM CST | Tornado Warning | JAN | Yazoo | 47 min |
| Nov 8, 4:09 PM CST | Tornado Warning | JAN | Adams | 51 min |
| Nov 8, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Webster | 33 min |
| Nov 8, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| Nov 8, 4:38 PM CST | Tornado Warning | JAN | Yazoo | 37 min |
| Nov 8, 4:50 PM CST | Tornado Warning | JAN | Holmes | 40 min |
| Nov 8, 5:18 PM CST | Tornado Warning | JAN | Claiborne, Jefferson | 27 min |
| Nov 8, 5:27 PM CST | Tornado Warning | JAN | Carroll, Montgomery | 33 min |
| Nov 8, 5:35 PM CST | Tornado Warning | JAN | Copiah, Hinds | 25 min |
| Nov 8, 5:57 PM CST | Tornado Warning | JAN | Hinds | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.